Alert archive / Illinois / High Wind Warnings in 2019

High Wind Warning 1, NWS Lincoln, IL

February 23, 201919 counties in Illinois

NWS Lincoln, IL issued this high wind warning at Feb 23, 2019, 2:54 PM CST for 19 counties in Illinois. It took effect at Feb 24, 2019, 2:00 AM CST. It was in force for 16 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 23, 2019, 2:54 PM CST (20:54 UTC)
In effect from
Feb 24, 2019, 2:00 AM CST
Expired
Feb 24, 2019, 6:00 PM CST
In force
16 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 31 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 2:20 AM CSTNON-TSTM WND GST 50Bloomington Airport, IL
Feb 24, 2:42 AM CSTNON-TSTM WND GST 57Coles County Airport, IL
Feb 24, 2:44 AM CSTNON-TSTM WND GST 60Willard Airport, IL
Feb 24, 2:55 AM CSTHIGH SUST WINDS 41Edgar County Airport, IL
Feb 24, 2:55 AM CSTNON-TSTM WND GST 50Edgar County Airport, IL
Feb 24, 3:15 AM CSTNON-TSTM WND GST 50Rantoul, IL
Feb 24, 3:15 AM CSTNON-TSTM WND GST 54Vermilion County Airpor, IL
Feb 24, 3:38 AM CSTNON-TSTM WND GST 51Peoria International Ai, IL
Feb 24, 3:59 AM CSTNON-TSTM WND GST 56Bloomington Airport, IL
Feb 24, 4:45 AM CSTNON-TSTM WND GST 54Peoria International Ai, IL
Feb 24, 5:00 AM CSTNON-TSTM WND DMG1 E Bloomington, ILLARGE TREE BLOWN DOWN ON A SHED
Feb 24, 6:19 AM CSTNON-TSTM WND GST 51Bloomington Airport, IL
Feb 24, 7:00 AM CSTHEAVY RAIN 12 Ne Washington, IL
Feb 24, 7:00 AM CSTHEAVY RAIN 1.023 S Dunlap, IL
Feb 24, 7:00 AM CSTHEAVY RAIN 1.03Ene Bryant, IL
Feb 24, 7:15 AM CSTHIGH SUST WINDS 40Galesburg Airport, IL
Feb 24, 8:15 AM CSTNON-TSTM WND GST 52Galesburg Airport, IL
Feb 24, 9:55 AM CSTNON-TSTM WND GST 51Rantoul, IL
Feb 24, 10:00 AM CSTNON-TSTM WND DMG3 S Wenona, ILTWO SEMI TRAILERS OVERTURNED ON I-39
Feb 24, 10:55 AM CSTHIGH SUST WINDS 43Danville, IL
Feb 24, 11:58 AM CSTNON-TSTM WND DMG1 N Abingdon, ILLARGE MATURE PINE TREE DOWN.
Feb 24, 12:00 PM CSTNON-TSTM WND DMG1 Sw Champaign, ILSEVERAL SHINGLES BLOWN OFF ROOF
Feb 24, 12:15 PM CSTHIGH SUST WINDS 41Rantoul, IL
Feb 24, 12:52 PM CSTNON-TSTM WND GST 522 N Homer, IL
Feb 24, 2:15 PM CSTNON-TSTM WND DMG3 Ne Dennison, ILLARGE TREE BLOWN DOWN ACROSS 2250TH ST. POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

284 
WWUS73 KILX 232054
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
254 PM CST Sat Feb 23 2019

...STRONG WINDS LATE TONIGHT THROUGH MOST OF SUNDAY...

ILZ053>057-240500-
/O.UPG.KILX.WI.Y.0004.190224T0600Z-190225T0300Z/
/O.NEW.KILX.HW.W.0001.190224T0800Z-190225T0000Z/
Macon-Moultrie-Douglas-Coles-Edgar-
Including the cities of Decatur, Sullivan, Tuscola, Charleston, 
Mattoon, and Paris
254 PM CST Sat Feb 23 2019

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST SUNDAY...

The National Weather Service in Lincoln has issued a High Wind
Warning, which is in effect from 2 AM to 6 PM CST Sunday. The
Wind Advisory has been upgraded. 

* TIMING...Strong winds are expected to begin late tonight. The 
  highest gusts are expected through Sunday morning, before 
  diminishing slightly in the afternoon. 

* WINDS...West winds of 30 to 40 mph will gust in excess of 55 
  mph at times

* IMPACTS...Loose, lightweight objects will be thrown around. 
  Driving will be difficult, especially for high profile 
  vehicles on north to south oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts 
of 58 mph or more can lead to property damage.

&&

$$

ILZ027>031-036>038-041>046-240500-
/O.UPG.KILX.HW.A.0001.190224T0600Z-190225T0300Z/
/O.NEW.KILX.HW.W.0001.190224T0800Z-190225T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, 
Monticello, Champaign, Urbana, and Danville
254 PM CST Sat Feb 23 2019

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST SUNDAY...

The National Weather Service in Lincoln has issued a High Wind
Warning, which is in effect from 2 AM to 6 PM CST Sunday. The
High Wind Watch has been upgraded. 

* TIMING...Strong winds are expected to begin late tonight. The 
  highest gusts are expected through Sunday morning, before 
  diminishing slightly in the afternoon. 

* WINDS...West winds around 30 to 40 mph will potentially gust 
  over 55 mph at times. 

* IMPACTS...Damage may occur to trees, siding, and roofs. Power 
  outages are possible. Loose, light weight objects will be 
  thrown around. Driving will be hazardous for high profile 
  vehicles, especially on north to south oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

ILZ040-047-048-240500-
/O.UPG.KILX.HW.A.0001.190224T0600Z-190225T0300Z/
/O.EXB.KILX.WI.Y.0004.190224T0600Z-190225T0000Z/
Schuyler-Cass-Menard-
Including the cities of Rushville, Beardstown, and Petersburg
254 PM CST Sat Feb 23 2019

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SUNDAY...

The National Weather Service in Lincoln has issued a Wind
Advisory, which is in effect from midnight tonight to 6 PM CST
Sunday. The High Wind Watch has been upgraded. 

* TIMING...Strong winds are expected to begin late tonight. The 
  highest gusts are expected through Sunday morning, before 
  diminishing slightly in the afternoon. 

* WINDS...West winds around 30 to 35 mph will potentially gust
  over 45 mph at times. 

* IMPACTS...Damage may occur to trees, siding, and roofs. Power 
  outages are possible. Loose, light weight objects will be 
  thrown around. Driving will be hazardous for high profile 
  vehicles, especially on north to south oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or gusts of 45 mph are
expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$

ILZ049>052-061>063-066>068-071>073-240500-
/O.EXT.KILX.WI.Y.0004.190224T0600Z-190225T0000Z/
Scott-Morgan-Sangamon-Christian-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Winchester, Jacksonville, Springfield, 
Taylorville, Shelbyville, Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
254 PM CST Sat Feb 23 2019

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SUNDAY...

* TIMING...Strong winds are expected to begin late tonight. The 
  highest gusts are expected through Sunday morning, before 
  diminishing slightly in the afternoon. 

* WINDS...West winds of 25 to 35 mph will gust as high as 45 mph 
  at times. 

* IMPACTS...Loose, lightweight objects will be thrown around. 
  Driving will be difficult, especially for high profile 
  vehicles on north to south oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or gusts of 45 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
326 
WWUS73 KILX 240215
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
815 PM CST Sat Feb 23 2019

...STRONG WINDS OVERNIGHT THROUGH SUNDAY...

ILZ027>031-036>038-041>046-053>057-241000-
/O.CON.KILX.HW.W.0001.190224T0800Z-190225T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-
Coles-Edgar-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, and Paris
815 PM CST Sat Feb 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 6 PM CST
SUNDAY...

* TIMING...Strong winds are expected to develop during overnight
  and continue Sunday. The highest wind gusts are expected 
  Sunday, before diminishing slightly late Sunday afternoon. 

* WINDS...West winds of 30 to 40 mph will potentially gust over 
  55 mph at times. 

* IMPACTS...Damage may occur to trees, siding, and roofs. Power 
  outages are possible. Loose, light weight objects will be 
  thrown around. Driving will be hazardous for high profile 
  vehicles, especially on north to south oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Winds of these 
magnitudes may cause property damage without extra precautions. 
Motorists in high profile vehicles should use caution until the 
winds diminish during Sunday night.

&&

$$

ILZ040-047>052-061>063-066>068-071>073-241000-
/O.CON.KILX.WI.Y.0004.190224T0600Z-190225T0000Z/
Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Rushville, Beardstown, Petersburg, 
Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, 
Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
815 PM CST Sat Feb 23 2019

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SUNDAY...

* TIMING...Strong winds are expected to develop overnight and
  continue Sunday. The highest wind gusts are expected Sunday 
  before diminishing slightly late Sunday afternoon.
 
* WINDS...West winds of 25 to 35 mph will gust 45 to 50 mph at 
  times.
 
* IMPACTS...Loose, lightweight objects will be thrown around. 
  Driving will be difficult, especially for high profile 
  vehicles on north to south oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or gusts of 45 mph are
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Winds of these magnitudes may cause 
minor property damage without extra precautions. 

&&

$$

07/HJS
168 
WWUS73 KILX 240915
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
315 AM CST Sun Feb 24 2019

...STRONG WINDS CONTINUING THROUGH AFTERNOON...

ILZ027>031-036>038-041>046-053>057-241800-
/O.CON.KILX.HW.W.0001.000000T0000Z-190225T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-
Coles-Edgar-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, and Paris
315 AM CST Sun Feb 24 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...The strongest winds are expected through late morning,
  easing up slightly during the afternoon.  

* WINDS...West winds of 30 to 40 mph will gust over 55 mph at 
  times, especially along and north of I-74. 

* IMPACTS...Damage may occur to trees, siding, and roofs. Power 
  outages are possible. Loose, light weight objects will be 
  thrown around. Driving will be hazardous for high profile 
  vehicles, especially on north to south oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is occurring.
Sustained wind speeds of at least 40 mph, or gusts of 58 mph or 
more, can lead to property damage without extra precautions. If 
driving, use extra caution, especially in high profile vehicles. 

&&

$$

ILZ040-047>052-061>063-066>068-071>073-241800-
/O.CON.KILX.WI.Y.0004.000000T0000Z-190225T0000Z/
Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Rushville, Beardstown, Petersburg, 
Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, 
Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
315 AM CST Sun Feb 24 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...The strongest winds are expected to occur through the
  morning, before easing up slightly during the afternoon. 

* WINDS...West winds of 25 to 35 mph will gust from 45 to 50 mph 
  at times. 

* IMPACTS...Loose, light weight objects will be thrown around. 
  Driving will be difficult, especially for high profile 
  vehicles on north to south oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or gusts of 45 mph are
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Winds of these magnitudes may cause 
minor property damage without extra precautions.

&&

$$

Geelhart
129 
WWUS73 KILX 241757
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1157 AM CST Sun Feb 24 2019

...STRONG WINDS CONTINUING THROUGH AFTERNOON...

ILZ027>031-036>038-041>046-053>057-250000-
/O.CON.KILX.HW.W.0001.000000T0000Z-190225T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-
Coles-Edgar-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, 
Tuscola, Charleston, Mattoon, and Paris
1157 AM CST Sun Feb 24 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...The winds will continue through today, easing up 
  slightly during the afternoon.
  
* WINDS...West winds of 30 to 40 mph will gust over 55 mph at 
  times, especially along and north of I-74. 

* IMPACTS...Damage may occur to trees, siding, and roofs. Power 
  outages are possible. Loose, light weight objects will be 
  thrown around. Driving will be hazardous for high profile 
  vehicles, especially on north to south oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is
occurring. Sustained wind speeds of at least 40 mph, or gusts of
58 mph or more, can lead to property damage without extra
precautions. If driving, use extra caution, especially in high
profile vehicles.

&&

$$

ILZ040-047>052-061>063-066>068-071>073-250000-
/O.CON.KILX.WI.Y.0004.000000T0000Z-190225T0000Z/
Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Rushville, Beardstown, Petersburg, 
Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, 
Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
1157 AM CST Sun Feb 24 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...The winds will continue through today, easing up 
  slightly during the afternoon.

* WINDS...West winds of 25 to 35 mph will gust from 45 to 50 mph 
  at times. 

* IMPACTS...Loose, light weight objects will be thrown around. 
  Driving will be difficult, especially for high profile 
  vehicles on north to south oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or gusts of 45 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Winds of these magnitudes
may cause minor property damage without extra precautions.

&&

$$
418 
WWUS73 KILX 250007
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
607 PM CST Sun Feb 24 2019

ILZ027>031-037-038-042>046-053>057-250300-
/O.EXP.KILX.HW.W.0001.000000T0000Z-190225T0000Z/
/O.NEW.KILX.WI.Y.0005.190225T0007Z-190225T0300Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt-
Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, Normal, Lincoln, Clinton, Monticello, 
Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, 
Charleston, Mattoon, and Paris
607 PM CST Sun Feb 24 2019

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

The National Weather Service in Lincoln has issued a Wind
Advisory, which is in effect until 9 PM CST this evening. 

* TIMING...The strong west winds will continue through early 
  evening, easing up during mid evening. 

* WINDS...West winds of 25 to 35 mph will gust to around 45 mph 
  at times, especially along and northeast of I-74. 

* IMPACTS...Damage may occur to trees, siding, and roofs. Power 
  outages are possible. Loose, light weight objects will be 
  thrown around. Driving will be hazardous for high profile 
  vehicles, especially on north to south oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

ILZ036-041-250115-
/O.EXP.KILX.HW.W.0001.000000T0000Z-190225T0000Z/
Fulton-Mason-
Including the cities of Canton and Havana
607 PM CST Sun Feb 24 2019

...HIGH WIND WARNING HAS EXPIRED...

West winds have subsided enough to allow the high wind warning to
expire at 6 pm today.

$$

ILZ040-047>052-061>063-066>068-071>073-250115-
/O.EXP.KILX.WI.Y.0004.000000T0000Z-190225T0000Z/
Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Rushville, Beardstown, Petersburg, 
Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, 
Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
607 PM CST Sun Feb 24 2019

...WIND ADVISORY HAS EXPIRED...

West winds have subsided enough to allow the wind advisory to
expire at 6 pm today.

$$

07

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this high wind warning went out at Feb 23, 11:52 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Feb 23, 11:52 AM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1152 AM CST Sat Feb 23 2019

.UPDATE...
Issued at 1110 AM CST Sat Feb 23 2019

Surface trough making its way through Central IL this morning in
advance of storm system expected to arrive later tonight.
Have made some minor updates to the pops and hourly weather to
adjust for a quick break in the showers. Currently some more
lightning back to the SW associated with warmer temps and better
MUCAPE. That being said, same lightning threat and showers to the
SW should be moving into and through the region later this
afternoon. Still in a Marginal Risk for hail/wind threat later as
the low lifts through the Mid Mississippi River Valley and into
the Great Lakes, with the higher threats far to the southeast. Not
a lot of large scale changes to the forecast necessary, but small
adjustments here and there will continue.

&&

.SHORT TERM...(Today through Sunday)
ISSUED AT 237 AM CST Sat Feb 23 2019

Main concerns in the short term remain with the thunder potential
later today, as well as the strong winds overnight into Sunday.

Upper low over New Mexico early this morning will continue to
deepen as it lifts northeast to near Kansas City by early evening.
Rain activity so far has largely been staying across Missouri and
Iowa, though we've seen a few sprinkles at times this far east.
With time, this rain shield will edge eastward into the Illinois
River valley this morning, while an inverted trough axis near I-55
keeps activity east of there more scattered. Will include a
mention of isolated thunder this morning, as some elevated
MUCAPE's will be present along the incoming warm front. By mid
afternoon, the front should be roughly along a Havana to Watseka
line, and showers/storms will be increasing south of there. Latest
SPC Day1 outlook continues with a marginal risk of severe weather
south of I-70, primarily from the tremendous bulk shear expected.
As such, will go with higher thunder chances afternoon and early
evening, until the main cold front passes. Much of the rain should
be out of the area by midnight, but will keep a mention of some
showers across the northwest CWA overnight, wrapping around the
low.

Focus then shifts towards the wind issue. Will keep the existing
watch/advisory configuration in place for now, though the watch
may trend toward a higher-end advisory. Strong isallobaric
surge (3-hour pressure change around 9 mb across eastern Iowa
late tonight) will result in a significant spike in the winds
around 3-4 am, as winds start to gust 45-50 mph. Bufkit momentum
transfer suggests these strong winds will continue well into the
afternoon, though with a slight decreasing trend from southwest to
northeast as the low lifts into Ontario. Headlines are in effect
until 9 pm Sunday, though some of it may be able to get dropped a
bit early.

.LONG TERM...(Sunday night through Friday)
ISSUED AT 237 AM CST Sat Feb 23 2019

Once the wind issue passes, a couple days of quiet weather will
start the work week. Some silent 20% PoP's were included in the
forecast for Tuesday and Tuesday evening, with a fast moving
precip streak as seen on the European and Canadian models. As we
go in time, though, differences widen between these models and the
GFS. The latter model features a cold front passage on Wednesday
with much better chances of showers, and a much stronger storm
system moving in early next weekend. Will mainly keep the PoP's in
the 20-30% range through the end of the forecast period, though
higher PoP's Friday are more of a reflection of this strong GFS
solution.

In regards to temperatures, our area will see glancing blows from
periodic Arctic surges. Sunday night and Monday will be the
primary cold period for us, with lows near 10 and highs in the 20s
across the northern third of the forecast area. I-72 and south
should fare a bit better, but still well below normal for late
February.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1144 AM CST Sat Feb 23 2019

IFR/LIFR conditions dominate Central IL. Showers brought plenty of
llvl clouds and moisture to result in a lot of fog. Have had to
adjust the 18-21z timeframe to reflect the deteriorating
conditions. Not much in the way of improvement expected in the
lull between showers, as drizzle is probable even in the gaps.
Another round of precip expected later this afternoon, but
lightning is diminishing as it crosses the Miss River to the SW,
and have left VCTS as a result in most. Winds still a major issue
through the overnight, gusting to well over 40 kts at times. LLWS
conditions after midnight as the boundary layer will attempt to
weakly decouple, but turbulence through the layer will keep gusts
active. There's a lull in the winds just off the surface before
it picks up again briefly before dawn... so there is a gap in the
LLWS mention.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from midnight tonight to 9 PM CST Sunday for
ILZ049>057-061>063-066>068-071>073.

High Wind Watch from late tonight through Sunday evening for
ILZ027>031-036>038-040>048.

&&

UPDATE...HJS
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...HJS
Hazardous weather outlook, Feb 23, 11:34 AM CST, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1134 AM CST Sat Feb 23 2019

ILZ027>031-036>038-040>048-241200-
Cass-Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-
Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford-
1134 AM CST Sat Feb 23 2019

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Isolated thunderstorms will be possible through this evening.
There is a marginal risk of severe thunderstorms containing hail
up to 1 inch diameter.

Wind gusts in excess of 55 mph are possible tonight.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Wind gusts in excess of 55 mph are possible through Sunday evening.

Flooding will continue along the Illinois River downstream of
Peoria through the upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 2 to 7 p.m. today. Relay
any reports of large hail and severe weather to the National
Weather Service.

ILZ049>057-061>063-066>068-071>073-241200-
Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Macon-Morgan-Moultrie-Richland-Sangamon-
Scott-Shelby-
1134 AM CST Sat Feb 23 2019

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST
SUNDAY...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Isolated thunderstorms will be possible through this evening.There
is a marginal risk of severe thunderstorms containing hail up to
1 inch diameter. There is a lower threat of isolated wind damage
or an isolated tornado, mainly well south of I-70.

Wind gusts in excess of 45 mph are possible tonight.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Wind gusts in excess of 45 mph are possible through Sunday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 2 to 7 p.m. today. Relay
any reports of large hail and severe weather to the National
Weather Service.

37

In the hours before

Special weather statement, Feb 23, 1:07 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Lincoln IL
107 PM CST Sat Feb 23 2019

ILZ027>031-036>038-040>043-047>051-232015-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln,
Clinton, Beardstown, Petersburg, Winchester, Jacksonville,
and Springfield
107 PM CST Sat Feb 23 2019

Patchy dense fog has developed over portions of central Illinois
this afternoon, affecting the I-55 corridor and likely to spread
into areas northwest. Visibility may vary over short distances
and could fall below one quarter mile at times. Fog is expected to
dissipate this evening.

Be prepared for sudden drops in visibility. Leave plenty of room
between your car and the car in front of you, reduce speed, and
use low beam headlights.

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 1:39 PM CSTAreal Flood AdvisoryILXCass, Fulton, Knox, Marshall, Mason, Menard and 5 more3 hr
Feb 23, 4:24 PM CSTAreal Flood AdvisoryILXMarshall, Peoria, Stark, Tazewell, Woodford111 min

Nearby

High Wind Warnings in Illinois, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.